Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Muscle pain with Truvada + Kaletra
Apr 25, 2013

Hello Dr

I have been on PEP treatment for 11 days now, and I have experimented many side effects. One of them is muscle pain, especially in my buttocks and legs, and I swear I havenÂt been able to make exercise since two weeks ago. Could this be a sign of lactic acidosis, or beginning of lipodysrtophy? I am really scared and thinking of stopping the treatment.

Thank you.

Response from Dr. Wohl

Lactic acidosis is not associated with these drugs. In fact when people developed lactic acidosis on older medications we placed them on Truvada. Moreover, the symptoms of this do not typically include muscle pain.

Lipodystrophy occurs after years of exposure to certain, older HIV meds. Not these and not so fast.

Muscle pain is a concern however and can indicate a different problem. Go back to the clinic where you received the medicine and tell them what is bothering you.

DW



Previous
Almost never see answers to females
Next
PLEASE ANSWER JUST WANT INFO

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement